Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Back pain, hip pain, difficulty in walking. MRI shows disc bulge. Taking light medication. Recommendations?


My name is Jelena. I have excruciating burning back pain in the lower back and significant glute and leg atrophy down the left leg to the calf and can barely walk. I'm on Aleve, Tramadol and Valium to barely function. I have a disc buldge at L4 with annular tears and an L5 small central herniation into the thecal sac. The MRI shows no nerve impingment, but is it possible that it doesn't show it because I take the MRI lying down, but there is actually impingment to cause these symptoms. I've been like this for 7 months and no doctor has been able to help me. They just throw meds at me. I also have extreme hip pain.
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics
Orthopaedic Surgeon 's  Response
hallo dear friend
your MRI is showing significant finding
are you having numbness or altered sensation in your lower limb
you should start nerve compression releiving medication like pregabalin
i s your symptoms are agrrivating ? are not able to do your daily routine activity ?
if your symptoms are not relieved by medication then you may need decompression surgery of spine
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor